What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 24, 4:52 PM CST, 2 hours 8 minutes earlier. Its key messages:
- Updated at 545 PM CDT Thu Jul 24 2025
- Scattered thunderstorms and the potential for severe weather are expected Thursday afternoon/evening. Damaging wind gusts are the main severe hazard.
- Dangerous heat continues into the middle of next week.
Area forecast discussion, Jul 24, 4:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
552 PM CDT Thu Jul 24 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 545 PM CDT Thu Jul 24 2025
- Scattered thunderstorms and the potential for severe weather
are expected Thursday afternoon/evening. Damaging wind gusts
are the main severe hazard.
- Dangerous heat continues into the middle of next week.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 105 PM CDT Thu Jul 24 2025
An afternoon and evening featuring a multi-hazard risk (heat &
severe weather) is apparent across the forecast area today. A belt
of generally weak and variable upper-level flow continues across the
Southern Plains, on the periphery of a subtropical ridge across the
Southeast. Near the surface, a weak cold front continues to meander
into portions of far northern Oklahoma, currently extending from
~Plainview, TX to Gage, OK to west of Pratt, KS.
The current expectation is for the development of scattered to
numerous thunderstorms in vicinity of the aforementioned front by
~3-4 PM this afternoon. Provided a very hot, generally dry and
well-mixed boundary layer (contributing to low-level lapse rates
>8.0 C/km), along with weak wind shear, the background
environment will support several strong to potentially severe
(50-70 mph) downburst wind events with convection through the
evening. While at least scattered coverage of thunderstorms is
expected to continue well after dark, the risk for severe weather
(beyond a very isolated/transient concern) should cease by 10-11
PM Thursday.
Will also monitor the potential for a localized heavy rain/flooding
concern across northern Oklahoma from the mid-evening into early
morning hours of Friday. Precipitable water (PWAT) values near and
exceeding 2.0" (greater than climatological maximum) are
commonplace across short-range guidance this morning, and with
potential for multiple rounds of heavy thunderstorms, some risk
for flooding is apparent. The expected scattered nature of
convection (i.e., will "breaks"/gaps in precipitation occur?) and
antecedent conditions limit overall predictability of such a
threat tonight.
While the risk for thunderstorms will be confined mainly for
areas north/west of Interstate 44, most areas will experience
dangerously hot afternoon and early evening conditions. A notable
low-level thermal ridge looks to establish across western zones
by this afternoon, and a corridor of triple-digit ambient
temperatures is probable from western-north Texas into north-
central Oklahoma. Similarly hot temperatures will be possible in
the moisture axis across southeastern Oklahoma, where the highest
heat indices (perhaps near/exceeding 110-degrees) will be
possible. A Heat Advisory continues until 8 PM for all but the
far northwestern corner of the area.
Ungar
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 105 PM CDT Thu Jul 24 2025
Friday: Scattered showers and thunderstorms are likely to be ongoing
towards daybreak Friday morning, possibly in an expansive profile
from central into western and northern Oklahoma. While severe
weather potential is low, lightning and brief heavy rainfall will be
risks with this activity. A gradual transition towards drier weather
is expected into the morning and afternoon. We have added low
mentions for showers and thunderstorms into the afternoon from
western-north Texas into north-central Oklahoma, along a lingering
(weak) trough axis, and with potential for remnant outflow
boundaries/weak surface front(s). Once again, strong to potentially
severe downburst wind gusts would be possible during the demise of
stronger thunderstorm cores during this time.
Heat will remain a concern on Friday, with potential for continued
triple-digit ambient temperatures across the southern one-half of
the area. This is also were heat indices look to climb near and
above 105-degrees. As such, a Heat Advisory has been posted for
portions of western-north Texas and southern Oklahoma from 1 PM
to 8 PM on Friday.
Saturday: A more solidly hot and dry period of weather is
currently advertised by Saturday, as the subtropical ridge to our
southeast begins to retrograde. Continued triple-digit
temperatures across the western portion of the area, with
>105-degree heat indices across much of the area are likely into
the afternoon and early evening. Additional heat headlines are
likely for at least a portion of the forecast area.
Ungar
&&
.LONG TERM...
(Sunday through next Wednesday)
Issued at 105 PM CDT Thu Jul 24 2025
The general consensus, especially from Sunday into the early
portions of next week, is for persistent hot and dry afternoons
across the area. Grand ensemble guidance depicts an upper ridge
expanding and slowly translating eastward across the midsection
of the CONUS during this time. Ambient temperatures in the
upper-90s to low-100s with heat indices near/above 105-degrees
will be likely and heat headlines are likely to continue in some
capacity.
More uncertainty in the pattern and associated sensible weather
outcomes arrives by this time next week, when some guidance shows
a slow breakdown in the ridge/and or greater northwest upper flow
aloft. This would allow for low PoP chances to return to portions
of the area.
Ungar
&&
.AVIATION...
(00Z TAFS)
Issued at 545 PM CDT Thu Jul 24 2025
Scattered showers/storms that developed this afternoon will
continue through this evening with the most likely sites to be
affected being KWWR/KCSM/KPNC. These storms could have strong
variable wind gusts. The potential for strong wind gusts is
expected to diminish later this evening but rain chances will
continue overnight into early Friday, generally N and W of I-44.
There could be a relative lull in activity Friday morning/early
afternoon but additional shower/storm development will be possible
mid/late Friday afternoon with strong variable wind gusts
possible. Where this activity will occur is a bit uncertain and
could depend on where any boundaries linger across the area but in
general right now it looks like once again near/N and W of I-44.
With the uncertainty chances are too low for mention in some TAFs.
Ceilings are expected to be mostly VFR with maybe MVFR with some
of the storms. Winds will be shifting for a period of time due to
outflow boundaries but in general the overall winds are expected
to be from the S and SE.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 76 95 / 20 20 20 0
Hobart OK 73 101 75 101 / 30 20 20 0
Wichita Falls TX 76 101 76 99 / 20 20 20 0
Gage OK 68 94 70 99 / 70 30 20 0
Ponca City OK 74 96 75 96 / 40 20 20 0
Durant OK 74 98 77 95 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ005>008-011>013-
017>048-050>052.
Heat Advisory from 1 PM to 8 PM CDT Friday for OKZ032>048-
050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.
Heat Advisory from 1 PM to 8 PM CDT Friday for TXZ083>090.
&&
NEAR TERM...09
SHORT TERM...09
LONG TERM....09
AVIATION...25In the hours before
Special weather statement, Jul 24, 4:27 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Norman OK
527 PM CDT Thu Jul 24 2025
OKZ014-021-242300-
Roger Mills OK-Beckham OK-
527 PM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of Roger Mills and
northeastern Beckham Counties through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cheyenne, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Cheyenne, Hammon, Reydon, Strong City, Roll, Berlin, and
Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9994 3582 9938 3540 9936 3544 10000
TIME...MOT...LOC 2226Z 208DEG 15KT 3550 9974
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SIXSpecial weather statement, Jul 24, 5:27 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Norman OK
627 PM CDT Thu Jul 24 2025
OKZ033>036-TXZ083-250000-
Harmon OK-Kiowa OK-Greer OK-Jackson OK-Hardeman TX-
627 PM CDT Thu Jul 24 2025
...Strong thunderstorms will impact portions of Jackson, west central
Kiowa, southeastern Harmon, southeastern Greer and northern Hardeman
Counties through 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Warren to 3 miles
northeast of Olustee to 5 miles south of Eldorado to 4 miles
southwest of Goodlett. Movement was northeast at 15 mph.
HAZARD...Wind gusts 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Altus, Quanah, Blair, Olustee, Eldorado, Martha, Altus Air Force
Base, Duke, Warren, Goodlett, Hester, Lazare, McQueen, and
southeastern Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 10000 3463 9981 3487 9941 3493 9929
3483 9919 3457 9928 3434 9961 3422 10000
TIME...MOT...LOC 2327Z 217DEG 12KT 3481 9927 3459 9939 3440 9968 3430
9994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SIXSpecial weather statement, Jul 24, 5:30 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Norman OK
630 PM CDT Thu Jul 24 2025
OKZ007-008-250000-
Kay OK-Grant OK-
630 PM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of northwestern Kay and
eastern Grant Counties through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medford, moving northeast at 20 mph.
HAZARD...Wind gusts 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medford, Pond Creek, Deer Creek, Renfrow, Jefferson, and Blackwell
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9728 3675 9751 3659 9774 3659 9778
3673 9795 3700 9773
TIME...MOT...LOC 2330Z 217DEG 18KT 3681 9771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SIXSpecial weather statement, Jul 24, 5:38 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
638 PM CDT Thu Jul 24 2025
OKZ004-010-250015-
Woodward OK-Harper OK-
638 PM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of southeastern Harper
and west central Woodward Counties through 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Supply, moving north at 10 mph.
HAZARD...Wind gusts of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9933 3652 9945 3655 9961 3659 9961
3659 9964 3672 9964
TIME...MOT...LOC 2337Z 193DEG 9KT 3659 9956
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SIXSpecial weather statement, Jul 24, 6:06 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
706 PM CDT Thu Jul 24 2025
OKZ007-008-250030-
Kay OK-Grant OK-
706 PM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of northwestern Kay and
northeastern Grant Counties through 730 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Braman, moving northeast at 25 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Braman, Deer Creek, Nardin, and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3697 9719 3674 9753 3686 9770 3700 9758
3700 9723
TIME...MOT...LOC 0005Z 222DEG 22KT 3694 9746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SIXSpecial weather statement, Jul 24, 6:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
757 PM CDT Thu Jul 24 2025
OKZ006-007-011-012-250130-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
757 PM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant, northwestern Garfield and northeastern
Major Counties through 830 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ringwood, moving northeast at 20 to 25 mph. Other strong storms
were located near Kremlin and Pond Creek.
HAZARD...Wind gusts of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Helena, Pond Creek, Ringwood, Cleo Springs, Goltry, Meno, Hillsdale,
Carrier, and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding.
&&
LAT...LON 3626 9841 3644 9849 3677 9781 3666 9763
TIME...MOT...LOC 0055Z 222DEG 21KT 3641 9827
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SIX